Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 236, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2000, 4:28 PM CDT for Cooper County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 4:28 PM CDT (21:28 UTC)
- Expired
- Aug 7, 2000, 5:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Cooper County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1949 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 072128 SVRMCI MOC053-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 428 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOPER COUNTY IN CENTRAL MISSOURI THIS INCLUDES THE CITY OF BOONVILLE * UNTIL 515 PM CDT * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEW LEBANON...OR ABOUT 17 MILES EAST OF SEDALIA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELLAIR AT 435 PM CDT WOOLDRIDGE AT 500 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAV!Y RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:15 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 7, 3:15 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT MON AUG 7 2000 WILL BE BRIEF WITH ONGOING SVR IN LCL AREA. SUBTRPCL CONNECTION WILL STLL BE A PROBLEM INTO TUE. SHORT TERM PROBLEMS WILL BE SVR PTNL THRU THIS EVE AND PSBL HVY RAIN THREAT TNGT. HOT TEMPS/PCPN CHCS LINGER INTO WED. MID/UPR CRCLN CNTR LFTG OUT OF SE NM PER WV STLT IMAGERY. MODELS INDC A SHEAR VORT AXIS EXTDG FM THIS FEATURE INTO NW MO MAY BE A BIT TOO FAR N. THINK IT IS A BIT FTHR S INTO W CNTRL MO PER STLT IMAGERY. ENHNCD/BLDG CU FIELD EXTDS SW FM CURRENT SVR CNVTN NR KC METRO THRU TX PNHDL. THINK THIS FETCH OF HIER PW MSTR WILL CONT TO ADVCT NE TWDS W CNTRL MO...SETTING UP PTNL FOR SOME TRAINING LTR TNGT INVOF MO RVR...AS SUGGESTED BY 24HR ETA 1000-500MB MEAN RH PROG. WILL HOLD OFF FFA FOR NOW BUT WILL HV EVE SHIFT KEEP A WEARY EYE FOR PSBL WATCH. ACTVTY SHUD WKN BY AFTN AS UVV MAX PULLS E. WILL WORD ZFP ACCORDINGLY. AMT OF RESIDUAL CLNDS/LEFT OVR PCPN WILL HV AFFECT ON TEMPS. IF CLD FREE UPR 90S SEEM RSNBL BUT WILL TONE DN DUE TO CLD/PCPN EFFECTS. OVERALL FWC GUID LOOKS GD. ANOTHER CHC AT CNVTN LT TUE NGT INTO WED AS CDFNT DROPS S THRU IA. WILL MAINTAIN CHC POPS INTO WED NGT FOR NRN MO AS EXTDD PROGS SUG THIS CDFNT BACKDOORS INTO NRN CWA EAX...SVR TSTM WATCH #654...TILL 02Z...S OF A SAVANNAH TO KIKRSVILLE LINE. JULY w
In the hours before
Special weather statement, Aug 7, 1:00 PM CDT, 3 hours 28 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITIONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
Special weather statement, Aug 7, 1:05 PM CDT, 3 hours 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081100- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR HEAT INDEX NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT MON AUG 7 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT... ...HEAT INDICES FROM 100 TO 108 DEGREES EXPECTED... FORECAST...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. SOME OF THESE STORMS MAY BECOME SEVERE MAINLY SOUTH OF A LINE FROM MARYVILLE TO MOBERLY. THE PRIMARY SEVERE THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. THE COMBINATION OF HIGH TEMPERATURES FROM 90 TO 95 DEGREES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES FROM 100 TO 108 DEGREES. DISCUSSION...A WEAK WEST TO EAST BOUNDARY STRETCHING FROM TOPEKA THROUGH KANSAS CITY TO COLUMBIA IS LIKELY TO BECOME THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE HIDDEN IN BAND OF MID AND HIGH LEVEL MOISTURE WILL ALSO AID THE DEVELOPMENT OF THESE THUNDERSTORMS. A COUPLE OF SMALL CLUSTERS OF STORMS OVER EAST CENTRAL KANSAS HAVE PRODUCED HAIL UP TO ONE INCH IN DIAMETER. THESE THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 30 MPH AND WILL LIKELY AFFECT PARTS OF WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS THIS AFTERNOON. ADDITI@ONAL STRONG TO SEVER THUNDERSTORMS ARE POSSIBLE FROM KANSAS CITY TO BOONVILLE DURING THE AFTERNOON AS WELL. LVQ/JULY
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 62 min |
| Aug 6, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 62 min |
| Aug 6, 9:14 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| Aug 7, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 63 min |
| Aug 7, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 67 min |
| Aug 7, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 59 min |
| Aug 7, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 63 min |
| Aug 7, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Aug 7, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 64 min |
| Aug 7, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 60 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Aug 7, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 75 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 33 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 77 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.